Alert archive / Tennessee / River Flood Warnings in 2017

River Flood Warning 12, NWS Memphis, TN

April 23, 2017Decatur County, Perry County, Tennessee

NWS Memphis, TN issued this river flood warning at Apr 23, 2017, 8:29 PM CDT for Decatur County, Perry County, Tennessee. It took effect at Apr 28, 2017, 9:35 AM CDT. It was in force for 62 hr.

The area

The outline as issued.

The facts

Issued
Apr 23, 2017, 8:29 PM CDT (01:29 UTC)
In effect from
Apr 28, 2017, 9:35 AM CDT
Expired
May 1, 2017, 12:00 AM CDT
In force
62 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
Minor

Counties Decatur County, TN, Perry County, TN

The radar

The Ft Campbell radar (KHPX), 134 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tennessee River at Perryville (PRVT1).

Action stage
362 ft
Minor stage
365 ft
Moderate stage
368 ft
Major stage
375 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

628 
WGUS44 KMEG 240129
FLWMEG
BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Memphis TN
829 PM CDT Sun Apr 23 2017

The National Weather Service has issued a Flood Warning for the 
Tennessee River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup Flood Statement will be issued tomorrow morning or sooner if 
conditions warrant.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

TNC039-135-250129-
/O.NEW.KMEG.FL.W.0012.170428T1435Z-170501T0500Z/
/PRVT1.1.ER.170428T1435Z.170429T1100Z.170430T0500Z.NO/
829 PM CDT Sun Apr 23 2017

The National Weather Service in Memphis TN has issued a 

* Flood Warning for 
  the Tennessee River at Perryville
* from Friday April 28 until Sunday April 30.
* At 07 PM Sunday the stage was...360.5 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 365.2 feet Saturday April 29.
* Flood stage is 365.0 feet.
At 365.5 feet, In Decatur County, in Cherokee Heights, the 
intersection of Bill Perry road and Woodland Shores Road floods near 
the boat launch area. Water begins to flood the Gumdale Landing boat 
launch parking area. The Busseltown boat launch area at the end of 
Mouse Tail Road is flooded. The Broadies Landing boat launch area is 
flooding. The south evacuation route from Fisher Landing is flooding.
Road in front of Lost Creek Boat Dock and Marina closes..  

&&

LAT...LON 3588 8822 3588 8785 3548 8787 3548 8824


$$

WLC
2 follow-up statements
072 
WGUS84 KMEG 241836
FLSMEG
Flood Statement
National Weather Service Memphis TN
136 PM CDT Mon Apr 24 2017

The Flood Warning continues for the Tennessee River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup Flood Statement will be issued this evening, or sooner if 
conditions warrant.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

TNC039-071-251836-
/O.EXT.KMEG.FL.W.0011.170424T2350Z-000000T0000Z/
/SAVT1.1.ER.170424T2350Z.170429T1100Z.000000T0000Z.NO/
136 PM CDT Mon Apr 24 2017

The Flood Warning continues for
  the Tennessee River at Savannah
* from Monday April 24 until further notice.
* At 12 PM Monday the stage was 366.6 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 375.0 feet Saturday April 29.
* Flood stage is 370.0 feet.
* At 375.0 feet...Road going north from Catfish Lane to Coffee 
  Landing Road is flooded near the Highway 64 bridge. Sections of 
  Coffee Landing Road are under 5 feet of water.

&&

LAT...LON 3548 8836 3548 8805 3527 8805 3514 8823
      3501 8823 3501 8838             

$$

TNC039-135-251836-
/O.CON.KMEG.FL.W.0012.000000T0000Z-170504T1400Z/
/PRVT1.1.ER.170429T2200Z.000000T0000Z.000000T0000Z.NO/
136 PM CDT Mon Apr 24 2017

Forecast information for
  Tennessee River at Perryville
* At 12 PM Monday the stage was 361.8 feet.
* Minor Flooding is forecast.
* Maximum forecast stage of 365.0 feet Saturday April 29.
* Flood stage is 365.0 feet.
* Forecast...The river will rise to near 365.0 feet Saturday April 
  29.
* At 364.5 feet...In Decatur County, low lying portions of Perryville
  Marina parking lot and evacuation roads become flooded. At the 
  Gumdale Marina, water reaches the road leading north to Fisher 
  Landing, and water inundates lots on the south end of Fisher 
  Landing. Access to Gumdale may be limited. Inundation of the boat 
  launch area at the end of Mouse Tail Road and Willow Oaks 
  evacuation road occurs.

&&

LAT...LON 3588 8822 3588 8785 3548 8787 3548 8824


$$
552 
WGUS84 KMEG 242258
FLSMEG
Flood Statement
National Weather Service Memphis TN
558 PM CDT Mon Apr 24 2017

The Flood Warning is cancelled for the Tennessee River at Perryville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup Flood Statement will be issued tomorrow morning or sooner if 
conditions warrant.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

TNC039-135-242328-
/O.CAN.KMEG.FL.W.0012.000000T0000Z-170504T1400Z/
/PRVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
558 PM CDT Mon Apr 24 2017

Forecast information for
  Tennessee River at Perryville
* At 05 PM Monday the stage was 361.8 feet.
* No flooding is currently forecast.
* Maximum forecast stage of 363.6 feet Friday April 28.
* Flood stage is 365.0 feet.
* Forecast...The river will rise to near 363.6 feet Friday April 28.
* At 363.5 feet...In Decatur County, water inundates the boat launch 
  area at the north end of Woodlawn Shores Road in Cherokee Heights, 
  and the low lying areas of the boat launch at the end of Brodies 
  Landing Road. North end of Miracle Road in Fisher Landing is 
  flooding. Evacuation road from Beech Bend Park boat parking lot 
  becomes flooded.

&&

LAT...LON 3588 8822 3588 8785 3548 8787 3548 8824


$$

WLC

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Apr 23, 7:13 PM CDT, 1 hour 16 minutes earlier.

Area forecast discussion, Apr 23, 7:13 PM CDT, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
713 PM CDT Sun Apr 23 2017

.DISCUSSION...

Updated for aviation discussion

&&

.PREV DISCUSSION... /issued 302 PM CDT Sun Apr 23 2017/

Skies remain cloudy from roughly the Mississippi River eastward
with sunny skies over the remainder of the forecast area.
Temperatures this afternoon range from the upper 40s to around 70
degrees. Light rain continues to fall over portions of west
Tennessee at this time. The clouds and rain are associated with an
upper level low which moved across west Tennessee this morning.

The upper level low will continue to move southeast and each
northern Alabama tonight. This will allow clouds to decrease from
west to east across the forecast area tonight. Some light rain
will still be possible tonight over the eastern half of the
forecast area. Temperatures will remain on the cool side with lows
Monday morning in the mid 40s to around 50 degrees.

By Monday morning, the upper low should be over western Georgia so
most of the clouds and rain will be gone. Surface high pressure
will be over western Arkansas which keep things dry for Monday and
Tuesday. Temperatures will warm up some on Monday and Tuesday with
most locations seeing highs on Tuesday around 80 degrees.

On Wednesday, a cold front will be moving out of the southern
plains and into western Arkansas. Thunderstorms will develop ahead
of the front and move across the forecast area. Some of the
thunderstorms may become severe mainly over eastern Arkansas. The
cold front will move into the forecast area on Wednesday night
with more thunderstorms expected. Some of the thunderstorms could
be severe as well.

The cold front should move out of the region by Thursday morning
with some showers possible over eastern sections of the forecast
area. By Thursday night, the cold front stalls out over central
Mississippi and will start to move back slowly north as a warm
front. This will result in a return of thunderstorms for much of
the forecast area starting Thursday night and continuing into
Friday.

Next weekend looks to be warm and unsettled with a warm front to
our north and a cold front slow moving east toward the forecast
area. This will mean there will be periods of thunderstorms from
Friday night through next Sunday. Some of the thunderstorms may be
severe as well.

ARS

&&

.AVIATION...

The upper low over southern Middle TN/northern Alabama will move
SE over the next 24 hours. VFR conds will prevail and KJBR and
KMEM. However, cyclonic flow continues over the eastern portion
on the forecast area and clouds will be slow to clear. KMKL will
be VFR for much of the night before low clouds back in from the
east and continue into Monday. KTUP will remain MVFR overnight
into Monday. Both sites should scattered out Monday afternoon as
the upper low tracks further away, the cyclonic flow weakens and a
shortwave ridge builds in. Expect light north winds through the
period.

SJM

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Apr 23, 4:17 AM CDT, 16 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
417 AM CDT Sun Apr 23 2017

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-241130-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence-
Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion-
Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman-
Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton-
Tishomingo-Tunica-Union-Weakley-Yalobusha-
417 AM CDT Sun Apr 23 2017

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Severe thunderstorms will be possible across portions of the Mid
South for Wednesday afternoon and evening. The greatest threat
appears to be along and west of the Mississippi River.

Severe thunderstorms will again be possible on Thursday night and
Friday as an active warm front lifts north across the Mid South.
Please continue to monitor the latest forecast for updates
regarding this severe weather potential.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed for the middle to end of the week
for the Mid South.

JLH

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 8:26 PM CDTRiver Flood WarningMEGDecatur, Hardin67 hr
Apr 23, 8:32 PM CDTRiver Flood WarningMEGMadison38 hr
Apr 24, 5:59 PM CDTRiver Flood AdvisoryMEGDecatur, Perry4 days

Nearby

River Flood Warnings in Tennessee, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.